Hi, thanks Fanny, LoisAnne and Binky for your replies - Thanks Fanny, for looking up the maximum dosage - I had my suspicions that the dosage couldn't keep being raised! I tried upping the dosage of Clarithromycin to 750 mg per day and felt rotten the next day as well as getting slight eye irritation which I hadn't had for weeks. I tried Metrogel after I was first diagnosed but it didn't work for me. I haven't tried sulfur based preparations though so I will look into what is available. I phoned the dermatologist's office and left a message saying that taking a higher dosage was making me feel unwell and that I had decided to stick with 500 mg per day. I have recently started HRT again (that appeared to help briefly but I ended up stopping after 6 weeks because there was a build up, causing painful side effects - now on much lower dosage). So I will see how that goes.
LoisAnne: I looked for an e-mail address for the Misty Mountain Soap Company but they don't appear to have one - it said on the site that I could check for shipping costs and whether they shipped to the UK by registering with them. I tried last night but I couldn't get the UK up on the shipping list so I am assuming that they don't ship to the UK (it stated on the site that if your required country didn't appear on the shipping list then unfortunately, they do not ship there). :( There is a phone number so I might try once more. Thank you, though, for recommending the soap to me - it does sound really good and I will have to do my research and see if there may be anything equivalent in the uk.
Binky: unfortunately, I am allergic to the tetracycline group of antibiotics (I developed a rash all over my face and chest when I was prescribed two different tetracyclines, Lymecycline and Minocycline in February and March this year). This was frustrating because tetracyclines appear to be the first choice of antibiotics when treating rosacea (especially Oracea which is a very low dose antibiotic). I am also allergic to Penicillin (trust me to be awkward!). Both my GP and the dermatologist prescribed Clarithromycin. Apparently, Erythromycin, another similar antibiotic, has stronger side effects. No other antibiotics have been offered to me.
My skin has calmed down slightly (could be the HRT, maybe). Trying to be careful with diet - not too much chocolate which I am sure is one of my triggers along with stress and lack of sleep. I will wait for the dermatologist's appointment which is on 14th November and see whether he knows of any other antibiotics I can take).